| Catalog Number |
MPX5302-C |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd maxplus pressure rated extension set had separated.The following information was provided by the initial reporter: following induction of anesthesia, the extension set became disconnected while the patient's arm was being repositioned with only trivial force being applied to the iv line.On close inspection of the separated end of the tubing, it is quite smooth and it does not appear that there is any evidence of bonding agent or other form of bonding.We have subsequently examined other sets from the same and different lots, and while we have not identified other examples that lack evidence of bonding, some of these sets come apart more easily than one would expect.There was no significant harm to this patient, but the potential for a catastrophic outcome does exist from an unobserved disconnection leading to blood loss and/or pt not receiving necessary medications.In this case, the disconnect was witnessed so there was a trivial amount of blood loss and the disconnection from the patient was only seconds.The extension was replaced with a different device.A staff member did get blood on their hands but was able to immediately wash this off.Possible lot numbers returned from the customer: lot 25049099 or 25089020.
Additional Manufacturer Narrative
E.1.Address was not located, and (b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
No additional information.
Additional Manufacturer Narrative
Investigation results: due to no sample being received, an investigation could not be performed, and a root cause could not be determined.No product will be returned per customer.No investigation was performed.